Author Topic: Bicalutamide  (Read 139 times)

0 Members and 1 Guest are viewing this topic.

Offline tgibeth

  • Visitor
  • *
  • Posts: 3
  • Reputation: +1/-0
Bicalutamide
« on: May 23, 2020, 10:08:41 am »
Can anyone share their experiences with Bicalutamide?  Would it be helpful in transitioning?

Offline Rakel

  • Formerly known as Dani
  • *
  • *
  • Posts: 3,169
  • Reputation: +41/-0
  • Gender: Female
  • Rakel@susans.org
Re: Bicalutamide
« Reply #1 on: May 23, 2020, 10:27:37 pm »
I have not taken Bicalutamide, but here is some info on this medication;

Bicalutamide is an anti-androgen mainly used to treat men with prostate cancer.

As a medication to facilitate MTF transition, Bicalutamide competitively blocks the androgen receptor causing any available Testosterone to be less effective. There are some reports that Bicalutamide will also increase the activity of the estrogen receptors.

The major side effect is breast growth and tenderness, but this is what we want, so this is not a problem. There are also some issues with decreased libido, erectile dysfunction and hot flashes, but this is to be expected.

Your liver enzymes need to be monitored, as 3 or 4 % of people taking Bicalutamide have some problems with this. Some people have it so bad that they must stop Bicalutamide.

While Spironolactone is still considered the primary anti androgen for transition purposes, Bicalutamide is a viable option.



Offline Julielynn

  • *
  • Posts: 252
  • Reputation: +1/-0
  • Gender: Female
Re: Bicalutamide
« Reply #2 on: May 24, 2020, 05:10:59 pm »
It's the method Dr Powers uses and that I take.  So far, it's nice.  Haven't noticed any problems with it.

Tags: